MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500
Catalog Number 10492730
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code Abnormal Blood Gases (1034)
Date of Event 09/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results which met the clinical picture.Calibration and qc reports have been provided for investigation.In addition, siemens has requested the paz file, trace log and type 2 cx logs to be provided for investigation.The cause of this event is unknown.
 
Event or Problem Description
The customer reported discrepant total hemoglobin results on the rp 500 and when compared to a non-siemens hematology analyzer.There was no report of harm due to this event.
 
Additional Manufacturer Narrative
Siemens has reviewed the files provided by the customer.The co-oximetry functionality on the rp500 appears to have been working as intended throughout the day of and including when the sample in question was measured.This is concluded based on the co-ox calibration stability, aqc expected recovery and lack of any relevant diagnostic errors or exception flags.It is known that for accurate thb measurements, whole blood specimens require the red blood cells to be uniformly distributed throughout the entire sample.This can be obtained only by thorough mixing of the blood sample across two planes performed immediately before analysis on the blood gas system as well as laboratory devices.It is unknown if the suspected high rp500 thb value occurred due to pre-analytic insufficient mixing.When comparing thb results between devices, factors that can impact observed bias include differences in matrix and measuring technology, sample mixing conditions, adequate draw volume, collection site, and cell clumping, and other pre-analytical conditions such as lipemia, icterus, and hemolysis.

Brand Name
RAPIDPOINT 500 BLOOD GAS ANALYZER
Common Device Name
RP 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key9120043
Report Number3002637618-2019-00103
Device Sequence Number2384051
Product Code CHL
UDI-Device Identifier00630414589169
UDI-Public00630414589169
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10492730
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/07/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1